C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS 3CG, BIOPATCH, PROBE COVER, BELDAR NG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that picc has small hole in it.Additional information received 06/11/2024: it was reported that on (b)(6) 2024 vascular access nurse called to bedside due to assess "leaking" and positional picc line (inserted on (b)(6) 2024).Dressing changed with no noted kink external.Cxr and humerous xray ordered with kinking noted in arm.Picc withdrawn 4cm and flushed.Picc noted to be leaking around 5cm.Upon assessment, catheter fracture noted and picc discontinued without issues per order.No noted infiltration to surrounding tissue and patient denied pain or discomfort at site or in r upper arm proximal to insertion site.A new picc was attempted so that patient could continue treatment.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter was confirmed and was determined to be use related.The product returned for evaluation was one 4 fr sl powerpicc catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in the catheter tubing between the 5 cm and 6 cm depth markers.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported that picc has small hole in it.Additional information received 06/11/2024: it was reported that on 6/9/24 vascular access nurse called to bedside due to assess "leaking" and positional picc line (inserted on 5/26/24).Dressing changed with no noted kink external.Cxr and humerous xray ordered with kinking noted in arm.Picc withdrawn 4cm and flushed.Picc noted to be leaking around 5cm.Upon assessment, catheter fracture noted and picc discontinued without issues per order.No noted infiltration to surrounding tissue and patient denied pain or discomfort at site or in r upper arm proximal to insertion site.A new picc was attempted so that patient could continue treatment.